Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have sunburn rashes on sternum, upper abdomen, axilla and groin. What cure is required?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13337 Questions

default
Posted on Fri, 21 Dec 2012 in Sun Burn
Question: I am just getting over a stomach virus and have a sunburn type rash on my sternum and upper abdomen. Slightly on axilla and groin also. No fever involved with this illness by the way.The rash is not itchy. I also get strange goosebump patterns on my left arm intermittantly for no apparent reason for 1-2 years, not sure if this is related.
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
From your description the most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Heat rash.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
The rashes usually take 5-7 days to disappear. The intermittent goosebump pattern on the skin is not likely to be related to this rash.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Skin rash

doctor1 MD

Hello, I am going to see my family doctor tomorrow, and any ideas you may have are welcome. I had a migraine which started on Wednesday and went on through Thursday, including a fever which spiked up and down. Two Frova along with aspirin and acetaminophen is what I took over that timeframe. Even after the headache went, the fever stayed through the end of Friday, so I continued with small doses of acetaminophen and aspirin. Saturday (yesterday) I was without the fever, but very swollen and all my joints hurt. This morning (Sunday) I thought I felt fine. Then I looked in the mirror and discovered that I am covered in a rash from head to toe. Just blotches, not risen. Feels a little scratchy, but the rash isn`t overtly itchy. Any ideas ....

doctor1 MD

My 14 year old son woke up with a red rash on his chest and side. Then it developed on the inside of his arms and later his elbows. The rash itched and burned when the sun would hit it. The next day it was mostly gown but what remained looked like a 5 day old bruise. Each day the rash developed on different parts of his body and go way leaving a bruising spot. The ER doctor had no idea what it could be.

doctor1 MD

For the past year I have been noticing an increasing amount of blood both in my BM. At first it began just as smears on the paper but began to become mixed in with the stool and within the past month more blood than stool is being voided. I have mild, intermittent abdominal pain as well as intermittent pain with BM. There s no itching or rash. I have noticed some exacerbation with spicy foods i.e. jalepenos which in both instances caused me to void so much blood that the water in the toilet became bright red. There is no fhx significant for colon cancer or GI bleeds. I am a 20 y.o. female with no signifcant medical hx or problems other than multiple bone fxs, tonsilectomy and adnoidectomy. I

doctor1 MD

My wife had total knee replacement four months ago. Till date she is getting low grade fever. It statrts around 1400h and goes downn around 2300h. Max is 99.6 min is 98.0. No infection at all. Urine culture is normal. Takes medicine for hyper thyroide and BP. Has rashes on arms and face. Kindly advise. SS MOTIAL

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?